Alert archive / Wisconsin / Fire Weather Watches in 2025
Fire Weather Watch 3, NWS Twin Cities, MN
NWS Twin Cities, MN issued this fire weather watch at May 10, 2025, 2:24 PM CDT for 4 counties in Wisconsin. It took effect at May 11, 2025, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 10, 2025, 2:24 PM CDT (19:24 UTC)
- In effect from
- May 11, 2025, 1:00 PM CDT
- Expired
- May 11, 2025, 2:38 AM CDT
- In force
- Issued by
- NWS Twin Cities, MN
Counties Barron County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 137 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1779 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this fire weather watch went out at May 10, 12:07 PM CDT, 2 hours 17 minutes earlier. Its key messages:
- Sunny, hot, and dry through the middle of next week. The pattern will support critical fire weather conditions Sunday-Tuesday.
- Next round of precipitation arrives for the second half of the work week.
Area forecast discussion, May 10, 12:07 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1207 PM CDT Sat May 10 2025
.KEY MESSAGES...
- Sunny, hot, and dry through the middle of next week. The pattern
will support critical fire weather conditions Sunday-Tuesday.
- Next round of precipitation arrives for the second half of the
work week.
&&
.DISCUSSION...
Issued at 252 AM CDT Sat May 10 2025
TODAY/TONIGHT...Satellite reveals clear and quiet conditions
across the Upper Midwest early this morning. The cold front
that produced Friday's isolated showers continues to depart
south into Iowa, with surface winds turning northerly in the
wake of the frontal passage. Large scale subsidence will set the
stage for another sunny and dry day, however the advection of a
slightly cooler airmass will create a temperature gradient from
west to east this afternoon. Highs are forecast to reach the
low to mid 80s across far western Minnesota, though will
struggle to break out of the upper 70s across central/eastern
Minnesota and western Wisconsin. We'll run with another Special
Weather Statement for elevated fire weather conditions as
minimum RH's are forecast to fall between 15-25 percent this
afternoon. However, winds aim to remain light as they turn out
of the east after daybreak, which should work to mitigate a
greater threat level.
CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP SUNDAY-
TUESDAY...
The expansion of an upper ridge over the northern CONUS will
open the door for a prolonged period of southwesterly flow
into the northern Plains/Upper Midwest. From a sensible weather
perspective, the coming days are going to feel like Summer: hot
temperatures (upper 80s/low 90s), lots of sunshine, and low
humidity. However, the tightening surface gradient will
introduce the additional variable of gusty winds. The
combination of gusty winds and low RH's will create a favorable
setup for rapid fire spread when paired with the vulnerable sate
of dry fuels across much of Minnesota. For now, we've opted to
keep the Fire Weather Watch in place for Sunday, though will
likely need to upgrade to Red Flag Warnings in forthcoming
shifts. HREF's composite RH/wind tool displays a 70-80% chance
of RH's below 25 percent in tandem with winds speeds greater
than 20 mph across western Minnesota Sunday afternoon. It's
likely that the coverage area is somewhat underdone given the
CAM ensemble's tendency to under-represent the degree of mixing
that will take shape. SPC has highlighted western Minnesota in
the new Day 2 Fire Weather Outlook. What is perhaps easier to
infer is that the conditions for rapid fire spread are more
likely across our Minnesota counties vs. our Wisconsin counties.
The reason for this is tied to the limited eastward expansion
of the warm nose/axis of southwesterly flow. As a result,
temperatures will run slightly cooler (low to mid 80s) in
Wisconsin. Additionally, the wind speeds will be lighter with
eastern extent, so Red Flag Warnings may not be needed in
western Wisconsin. Southwesterly flow will persist into mid-
week, so we'll likely be in a day by day evaluation of the fire
weather conditions and placement of headlines. A secondary
weather headline will be the potential for record setting warmth
Sunday afternoon. See the climate section below for more
information.
To summarize, a multi-day period of dangerous fire weather
conditions remains likely Sunday through Tuesday due to RH's as
low as 15 percent, sustained winds between 15-25 mph, and
gusts up to 35 mph. We encourage folks to stay tuned for local
information regarding burn bans and avoid activities that
involves open flames/sparks.
NEXT RAIN CHANCE...Very warm air sticks around into Wednesday,
though the warmth will be accompanied by increasing moisture
ahead of an incoming trough. Broad ascent east of the trough
will introduce the return of precipitation chances across the
Upper Midwest around the Thursday timeframe. The majority of
ensemble members continue to advertise wet weather, though the
magnitude of potential precipitation remains in flux at this
distance. In addition, minor severe probabilities are displayed
across the NCAR/CSU/NSSL ML suites, so that will be something to
keep an eye on once confidence in convective mode increases.
Finally, ensemble guidance has started to hint at a slower
departure of the upper-low that will produce Thursday's rain
chances. As such, it appears the that guidance suite is starting
to latch on to cooler temperatures in the extended period. The
NBM looks quite reasonable advertising a dip back into the 60s
for highs Friday through next weekend.
&&
.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1159 AM CDT Sat May 10 2025
Minimal concerns through early tomorrow morning. Cloud cover
has been more aggressive than expected across west/central
Minnesota, but VFR conditions will continue. Winds are in the
process of shifting from the east to the southeast and will
continue to go more southerly though the overnight hours. Winds
will be 10kts or less through today before increasing by
sunrise tomorrow morning. LLWS is still a concern for
KAXN/KRWF/KSTC early Sunday morning as a low level jet
increases. Gusts of 20-30kts are expected with the highest winds
for western Minnesota by late morning.
KMSP...No additional concerns.
/OUTLOOK FOR KMSP/
MON...VFR. Wind S 10-15G20-25kts.
TUE...VFR. Wind S 10-15G20-25kts.
WED...VFR. Wind SE 10-15G20-25kts.
&&
.CLIMATE...
Issued at 622 AM CDT Sat May 10 2025
Record high temperatures are possible on Sunday, May 11.
Site |Forecast| Record
------------------------
MSP | 88 | 88 (1900)
STC | 90 | 90 (1911)
EAU | 82 | 89 (1922)
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Fire Weather Watch from Sunday morning through Sunday evening
for Anoka-Benton-Blue Earth-Brown-Carver-Chippewa-Chisago-
Douglas-Faribault-Hennepin-Isanti-Kanabec-Kandiyohi-Lac
Qui Parle-Le Sueur-Martin-McLeod-Meeker-Mille Lacs-
Morrison-Nicollet-Pope-Ramsey-Redwood-Renville-Scott-
Sherburne-Sibley-Stearns-Stevens-Swift-Todd-Watonwan-
Wright-Yellow Medicine.
WI...None.
&&
DISCUSSION...Strus
AVIATION...Dye
CLIMATE...StrusHazardous weather outlook, May 10, 3:15 AM CDT, 11 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 315 AM CDT Sat May 10 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 110815- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 315 AM CDT Sat May 10 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hot, dry, and windy weather conditions will lead to increased fire danger concerns Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:24 PM CDT | Fire Weather Watch | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chippewa and 30 more | 37 hr |
| May 10, 2:24 PM CDT | Red Flag Warning | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chippewa and 33 more | 32 hr |
Nearby
Fire Weather Watches in Wisconsin, 2025Every fire weather watch in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.